I am being treated for severe Bi-Polar depression and recently started Latuda. I have experienced drooling and hyper-salivation to the point of soaking two hand towels a night. Is this SE a reason to discontinue the medication? I have only been taking it for one week so I do not know if other SE are manifesting yet. HELP!
Im sorry, I cant answer you question. But I am curious about the Latuda medication because my fiancé he is Bipolar. He has only taken Zoloft for almost 13 years because he said he didn't like the way some of the made him feel. So I wanted to know what its is and the side effects so I can ask his doctor what he thinks.
I hope u get some answers.
I would tell you that if the side effects were having a negative impact on your life... then talk with your doctor. I have not heard of this particular side effect with this medication. Talk with your doctor... it may be annoying but then again maybe something else is going on and you sure don't want it to get more pronounced or worse.
I have sever bipolar. I've been on drugs for over 20 year. I tried Latuda. I drooled on my pillow so bad that I had to put a towel and I mean the one you dry yourself with. I would wake up feeling all gross. It also brought out my o c d. I could not sit sill. I was cleaning and cleaning. I was taking a tooth brush to the floor,to the electric burners on the stove. Oh they have no grease on them now. But reinjured my back and neck from all the cleaning. Cleaned drawers,closets,cabinets,inside and out. By the time I was done I had 12 bags to take to goodwill. My son thought I was crazy. I even took an SOS pad and toothbrush to my stainless steal garbage can. It's shiny now. I ended up with facial twitching with my mouth really bad and that has not gone away even though I stopped the drug. I was on 150-160 mg I think.
I told the Dr what was going on and he kept increasing the dose and it kept getting worse worse,till one day I could not handle it and I was relearning and reorganizing the same things over and over again. Tired of towels being wet. That I took myself off the drug. I called the office and said no more I'm done. Now I look up side effects all the time before I take something and I give a drug 2-3weeks and if there is something I don't like I take myself off of it and tell the Dr you need to give me something else. Hope this helps
As you can see from the side effects, drooling is one of the most common. I was on it but not long enough to experience any side effects. That being said, it has had fantastic reviews. If it's so bothersome let your pdoc know and he might change it or lower the dosage. Sorry you are experienceing this side effect, as I have also experienced it with another med..
Absence of or decrease in body movement
difficulty with swallowing
inability to sit still
incremental or ratchet-like movement of the muscle
loss of balance control
muscle trembling, jerking, or stiffness
need to keep moving
rigid or stiff muscles
shakiness in the legs, arms, hands, or feet
stiffness of the arms and legs
tic-like (jerky) movements of the head, face, mouth, and neck
trembling or shaking of the hands or feet
twisting movements of the body
uncontrolled movements, especially of the face, neck, and back
- Latuda Information for Consumers
- Latuda Information for Healthcare Professionals (includes dosage details)
- Side Effects of Latuda (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 18 Feb 2012 • 1 answer
Updated 19 Sep 2013 • 2 answers
Updated 24 Jan 2016 • 2 answers
Updated 17 Dec 2018 • 4 answers
Updated 24 Aug 2016 • 2 answers